Jump to content

Photo

Post Accutane Problem

accutane side effects

4 replies to this topic

#1 Roland1968

Roland1968

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 14
About Me
  • Joined: 08-February 13

Posted 08 February 2013 - 06:16 AM

Hi all,

 
I came across this forum a while ago but was in read only modus for the last weeks. But now I want to tell you my story and ask if someone can help or at least has experienced a similar problem.
 
Like many here I took Accutane against my acne. It is more than 10 years ago now. I still suffer from side effects, that are often described here on this forum like sensitive skin, dry skin, hairloss, dry eyes, thin skin and so on.
 
So far so bad. But i noticed one further very strange side effect. When i put sun cream or moisturizer on my skin I suffer from an "allergy-like" reaction. I get a headache, feel nervous, can not sleep and feel moody. The symptoms are very similar to how I felt when I took accutane. 
 
One could say, then please don't use sun cream or moisturizer. But since my skin is very dry (especially now in winter) and very sensitive towards sunlight (especially in summer) I need to protect my skin with skincare. But I just can not apply it because of the side effects.
 
I have seen several doctors but no one could help. I think no one would even believe this story. It is even hard to believe for myself. But it is a huge problem for me.
 
Has anyone made similar experiences?
 
 
Please excuse my poor English. I am not a native speaker, I am from Germany.
 
Cheers
Roland

Edited by Roland1968, 08 February 2013 - 06:22 AM.


#2 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 08 February 2013 - 09:17 AM

Are you using a PABA - Sulfa free sunscreen? Also for both the sunscreen & moisturizers are they retinol / palmitate free? I used a face wash that said it was for sensitive skin etc... 2 days later I started flushing and face was red, well that was b/c it had retinol way down the list of ingredients.

 

What have you tried for your other side effects? Do you take Hyaluronic acid, GLA primrose or borage oil form? I believe they make moisturizers with HA in it. How about biotin?

 

When was the last time you had labs done??? Say like thyroid, sugars, iron, Vit D, other autoimmune diseases????



#3 Roland1968

Roland1968

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 14
About Me
  • Joined: 08-February 13

Posted 11 February 2013 - 03:21 AM

Hello Oli Girl,

 

the sunscreen is PABA free and Sulfate-free. But I am not sure about retinol in the sunscreens and moisturizers. I will need to check this. Thanks for your comment.

 

 

I have tried some supplements for the side effects: Omega 3 fatty acids, Biotin , Vitamin D mainly. The results were discouraging. It showed no result or sometimes I had the feeling it made things worse (especially Omega 3 fatty acids). So I stopped taking any supplements.

 

But hyaluronic acid and GLA look interesting. I will give it a try.

 

My last labs were done 3 years ago. All was positive / green. Nothing I should worry about.

 

But overall I have to say, that I have given up to some extent the believ, that there is any cure or relief from those long term accutane side effects. I have seen quite some doctors. I am a regular reader of accutane forums like this here (and others) and I it looks like, that there is a certain percentage of people who take accutane who suffer from those kind of long term side effect. For others it seems to work well. But unfortunately I fall under the first bucket with the long term problems.



#4 Roland1968

Roland1968

    Junior Member

  • Members
  • Posts & Likes
    Posts: 28
    Likes: 14
About Me
  • Joined: 08-February 13

Posted 13 February 2013 - 07:32 AM

Does anyone know of a positive example where someone has successfully fought long term accutane side effects?



#5 oli girl

oli girl

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,677
    Likes: 108
About Me
  • Gender:Female
  • Location:USA
  • Joined: 16-March 09

Posted 13 February 2013 - 10:23 PM

Yes, there are very few who can tolerate Omega 3's who have been damaged by Accutane. You should try the H.A. and GLA! I don't know if you would ever say that some was 100% recovered from long term damage, but there are thoose like myself you are managing thier problems and keeping them at bay! If it has been a couple yrs since you had labs done wouldn't hurt. I mean I had all sorts of issues then 4 yrs later after 80-90 sugar levels I was found to have 660 sugar levels type 1 diabetes at 35 since taking insulin 4yrs of joint pain and a few other issues gone!

 

read the hairloss thread also on this fourm!






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users